Advertisement

Applied Mathematics and Optimization

, Volume 27, Issue 2, pp 145–160 | Cite as

γ-Subdifferential and γ-convexity of functions on the real line

  • Hoàng Xuân Phú
Article

Abstract

In this paper the γ-subdifferential and γ-convexity of real-valued functions on the real line are introduced. By means of the γ-subdifferential, a new necessary condition for global minima (or maxima) is formulated which many local minima (or maxima) cannot satisfy. The γ-convexity is used to state sufficient conditions for global minima. The class of γ-convex functions is relatively large. For example, there are γ-convex functions which are not continuous anywhere. Nevertheless, a γ-local minimum of a γ-convex function is always a global minimum. Furthermore, if a γ-convex function attains its global minimum, then it does so near the boundary of its domain.

Key words

Subdifferential Convex Quasi-convex Optimization Minimum Maximum Necessary condition Sufficient condition 

AMS classification

46G05 49B27 52A01 65K05 90C25 90C48 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Clarke FH (1989) Optimization and Nonsmooth Analysis, Les Publications CRM, MontréalGoogle Scholar
  2. 2.
    Hartwig H (1983) On generalized convex functions. Optimization 14:49–60Google Scholar
  3. 3.
    Hiriart-Urruty JB (1989) From convex optimization to nonconvex optimization, Part I: Necessary and sufficient conditions for global optimality. In: Nonsmooth Optimization and Related Topics (Clarke FH, Demyanov VF, Giannessi F, eds). Plenum, New York, pp 219–239Google Scholar
  4. 4.
    Hu TC, Klee V, Larman D (1989) Optimization of globally convex functions. SIAM J Control Optim 27:1026–1047Google Scholar
  5. 5.
    Roberts AW, Varberg DE (1973) Convex Functions. Academic Press, New YorkGoogle Scholar
  6. 6.
    Rockafellar RT (1972) Convex Analysis. Princeton University Press, Princeton, NJGoogle Scholar

Copyright information

© Springer-Verlag New York Inc. 1993

Authors and Affiliations

  • Hoàng Xuân Phú
    • 1
  1. 1.Institute of MathematicsBo Ho, 10000 HanoiVietnam

Personalised recommendations